MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MINN GATEWAY OTW 2.25MM X 15MM - HDE; CATHETER, BALLOON TYPE

BOSTON SCIENTIFIC - MINN GATEWAY OTW 2.25MM X 15MM - HDE; CATHETER, BALLOON TYPE
Model Number M0032072215220
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a neurovascular procedure was performed in a patient with intracranial artery stenosis in mca (middle carotid artery).During the procedure when the physician was not able to inflate the subject balloon.The physician removed the subject balloon from the patients vascular anatomy and noted that the subject balloon was ruptured.The subject balloon was replaced and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 expiration date - added.H4 manufacturing date ¿ added.Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that the balloon was unable to inflate during the procedure, then they removed it and found it was ruptured.Additional information states that the device was prepared as per the dfu, continuous flush was maintained and the anatomy was moderately tortuous.It is possible that the device was damaged as a result of advancing through the patients anatomy, however this cannot be definitively determined.As the product was not returned and review and analysis of all available information fails to indicate an assignable cause or probable assignable cause for the reported 'balloon burst/ruptured during use' and 'balloon failed to inflate', an assignable cause of undeterminable will be assigned to this complaint.

Brand Name
GATEWAY OTW 2.25MM X 15MM - HDE
Common Device Name
CATHETER, BALLOON TYPE
Manufacturer (Section D)
BOSTON SCIENTIFIC - MINN
one scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC - MINN
one scimed place
maple grove MN 55311
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key13472304
Report Number3008853977-2022-00009
Device Sequence Number4826637
Product Code GBA
UDI-Device Identifier08714729791188
UDI-Public08714729791188
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
H050001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2023
Device Model NumberM0032072215220
Device Catalogue NumberM0032072215220
Device Lot Number26119996
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/12/2022
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GAGE - DEVICE TO INFLATE BALLOON (MEDTRONIC)
Patient Age72 YR
Patient SexFemale
Patient Weight53 KG